Special Sessions and Events

Floor map of Congress Venue

Opening Ceremony

Date : June 5 (Mon.) 09:00 – 10:00
Place : Sub-Hall , Himegin Hall 1F

The  details will be posted when it is available.

Keynote Speech (Plenary, Invited Speaker)

Date : June 5 (Mon.) 10:00 – 10:30
Place : Sub-Hall, Himegin Hall 1F
Speaker : Mr. Takuya Ohnishi (Astronaut, JAXA)

“ISS Expedition 48/49 mission report and the future of human spaceflight”

As a crewmember of the International Space Station Expedition 48/49, I would like to introduce some experiments and other activities that were conducted during the mission and talk about the future of human spaceflight.

Special Programs (Plenary, Invited Speakers)

World Space Highlight Ⅰ : International Space Program 
Date : June 5 (Mon.) 10:50 – 12:30
Place : ” Sub-Hall ” 1F, Himegin Hall
Coordinator : Mr. Masazumi Miyake (Director, International Relations and Research Dept., JAXA)

The theme of “World Space Highlight I” is “International Cooperation on Space Exploration”.
In this program, the presenters and panelists will discuss the possible international cooperation framework on space exploration in the future.

10:50 – 10:55(5 min): Opening Remarks
Moderator: Mr. Masazumi Miyake (JAXA)

10:55 – 11:10(15 min): “NASA initiative on Space Exploration – Journey to Mars”
Ms. Kathy Laurini, Senior Advisor, Exploration and Space Operations (NASA)

11:10 – 11:25(15 min): “ESA initiative on Space Exploration – Moon Village”
Mr. Bernhard Hufenbach, Head of Strategic Planning and Outreach office (ESA)

11:25 – 11:40(15 min): “CSA initiative on Space Exploration”
Mr. Christian Lange, Senior Engineer, Exploration Strategic Planning, Space Exploration (CSA)

11:40 – 11:55(15 min): “JAXA initiative on Space Exploration”
Mr. Naoki Sato, Senior Engineer of HTV project team, JAXA

11:55 – 12:30(35 min): Panel Discussion – “possible international cooperation framework on space exploration”
Coordinator : Mr. Masazumi Miyake (JAXA)
Panelists : Ms. Kathy Laurini (NASA), Mr. Bernhard Hufenbach (ESA), Mr. Christian Lange (CSA), Mr. Naoki Sato (JAXA)

World Space Highlight Ⅱ : New Space – 1
Date : June 5 (Mon.) 14:00 – 16:00 (T.B.D.)
Place : Sub-Hall, Himegin Hall 1F
Coordinator : Prof. Hitoshi Kuninaka (JAXA), Mr. Christopher Blackerby (NASA)
Speakers : Mr. Didier Lapierre (Technology transfer Office, CNES), Mr. Daniel Lockney (NASA/technology transfer), Dr. Zeitler (DLR Innovation & New Market), Mr. Shunichi Shibue (Dentsu), Prof. Hitoshi Kuninaka (Space Exploration Innovation Hub Center, JAXA), Mr. Daisuke Hayashi (Koden), Mr. Kyohei Iwamoto (Sony)

In order to expand the aerospace activity, the space agencies are involving private companies outside space ecosystem as well as space industries through methods such as open innovation, technology transfer, funding, private financial initiative, etc. This plenary session will summarize the activities of the agency in Europe, US and Japan.

World Space Highlight Ⅲ : New Space – 2
Date : June 5 (Mon.) 16:20 – 17:50 (T.B.D.)
Place : Sub-Hall, Himegin Hall 1F
Coordinator : Ms. Misuzu Onuki (Space Frontier Foundation)

The  details will be posted when it is available.

Organized Session

Hybrid Rocket ~ Essentially Non-Explosive Propulsion for Future Fail-Safe Space Transportation Systems ~

Date : June 6 (Tue.) 09:00 – 17:40,  June 7 (Wed.) 09:00 – 10:40
Place : Room 6, Himegin Hall 3F
Coordinator : Prof. Toru Shimada (JAXA)

Imparting the rocket propulsion essentially non-explosive characteristics, like a hybrid rocket employing boundary-layer combustion possesses, will solve the problem of the conventional space transportation, that is “a minor trouble can lead to catastrophe,” and will pave a way to realize fail-safe space transport. Based on this insight, in this organized sessions, resent research topics on hybrid rocket propulsion will he thoroughly discussed from the viewpoints of 1) space transportation, 2) engine development and testing, 3) internal flow dynamics and combustion, 4) elemental technologies, and 5) hybrids fuels.